MAUDE Adverse Event Report: SMITH & NEPHEW, INC. REDAPT REAMER QUICK CONNECT; PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL

SMITH & NEPHEW, INC. REDAPT REAMER QUICK CONNECT; PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL
Model Number 71355094
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that, the redapt reamer quick connect adapters do not function properly and won't capture the reamer correctly in order for use.No case reported; therefore, there was no patient involvement.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The device, used in treatment, was returned for evaluation.A visual inspection of the returned device could not confirm the stated failure mode.The device has scratches and nicks.Rendering the device inoperable.The device shows signs of extensive use.A functional evaluation of the returned device confirmed the stated failure mode.The device was paired with the mating part but could not function.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the manufacturing records did not reveal any manufacturing or material abnormalities that could have caused or contributed to the reported incident.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaints will be reopened.No further investigation is warranted for these complaints; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
REDAPT REAMER QUICK CONNECT
Common Device Name
PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11097428
Report Number1020279-2020-08060
Device Sequence Number17131253
Product Code JDG
UDI-Device Identifier00885556223093
UDI-Public00885556223093
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K123598
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71355094
Device Catalogue Number71355094
Device Lot Number11KSC0003
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/07/2021
Initial Date Received by Manufacturer 12/09/2020
Supplement Date Received by Manufacturer04/16/2021
Initial Report FDA Received Date12/30/2020
Supplement Report FDA Received Date05/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1